Alert archive / Arizona / Freeze Warnings in 2014
Freeze Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Nov 16, 2014, 2:37 AM MST for 6 counties in Arizona. It took effect at Nov 17, 2014, 2:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2014, 2:37 AM MST (09:37 UTC)
- In effect from
- Nov 17, 2014, 2:00 AM MST
- Expired
- Nov 17, 2014, 8:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2473 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
460 WWUS75 KTWC 160937 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 237 AM MST SUN NOV 16 2014 AZZ506>509-162300- /O.UPG.KTWC.FZ.A.0002.141117T0900Z-141117T1500Z/ /O.NEW.KTWC.FZ.W.0003.141117T0900Z-141117T1500Z/ /O.UPG.KTWC.FZ.A.0003.141118T0900Z-141118T1500Z/ /O.NEW.KTWC.FZ.W.0004.141118T0900Z-141118T1500Z/ SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...CLIFTON...SAFFORD 237 AM MST SUN NOV 16 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MST MONDAY... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MST MONDAY. A FREEZE WARNING HAS ALSO BEEN ISSUED FROM 2 AM TO 8 AM MST TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. * TEMPERATURES...TEMPERATURES MONDAY MORNING WILL GENERALLY RANGE FROM 27 TO 32 DEGREES. ON TUESDAY MORNING TEMPERATURES WILL RANGE FROM 24 TO 32 DEGREES...WITH COLDEST TEMPERATURES ACROSS COCHISE COUNTY. * TIMING...FREEZING TEMPERATURES ARE EXPECTED TO OCCUR FROM 2 AM TO 8 AM BOTH MONDAY AND TUESDAY MORNINGS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
832 WWUS75 KTWC 162140 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 240 PM MST SUN NOV 16 2014 AZZ508-170600- /O.CAN.KTWC.FZ.W.0004.141118T0900Z-141118T1500Z/ /O.NEW.KTWC.HZ.W.0001.141118T0900Z-141118T1500Z/ /O.CON.KTWC.FZ.W.0003.141117T0900Z-141117T1500Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET- INCLUDING THE CITY OF...WILLCOX AND DOUGLAS 240 PM MST SUN NOV 16 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST MONDAY... ...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY. THE FREEZE WARNING HAS BEEN CANCELLED. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST MONDAY. * IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. * TEMPERATURES...TEMPERATURES MONDAY MORNING WILL GENERALLY RANGE FROM 26 TO 32 DEGREES. ON TUESDAY MORNING TEMPERATURES WILL RANGE FROM 22 TO 32 DEGREES. * TIMING...FREEZING TEMPERATURES ARE EXPECTED TO OCCUR FROM 2 AM TO 8 AM BOTH MONDAY AND TUESDAY MORNINGS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ AZZ506-507-509-170600- /O.CON.KTWC.FZ.W.0003.141117T0900Z-141117T1500Z/ /O.CON.KTWC.FZ.W.0004.141118T0900Z-141118T1500Z/ SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...CLIFTON...SAFFORD 240 PM MST SUN NOV 16 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST MONDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST MONDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY. * IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. * TEMPERATURES...TEMPERATURES BOTH MORNINGS WILL GENERALLY RANGE FROM 27 TO 32 DEGREES. * TIMING...FREEZING TEMPERATURES ARE EXPECTED TO OCCUR FROM 2 AM TO 8 AM BOTH MONDAY AND TUESDAY MORNINGS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
086 WWUS75 KTWC 170045 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 545 PM MST SUN NOV 16 2014 AZZ508-171000- /O.CON.KTWC.FZ.W.0003.141117T0900Z-141117T1500Z/ /O.CON.KTWC.HZ.W.0001.141118T0900Z-141118T1500Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET- INCLUDING THE CITY OF...WILLCOX 545 PM MST SUN NOV 16 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST MONDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST MONDAY. A HARD FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY. * IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. * TEMPERATURES...TEMPERATURES MONDAY MORNING WILL GENERALLY RANGE FROM 26 TO 32 DEGREES. ON TUESDAY MORNING TEMPERATURES WILL RANGE FROM 21 TO 31 DEGREES. * TIMING...FREEZING TEMPERATURES ARE EXPECTED TO OCCUR FROM 2 AM TO 8 AM MONDAY MORNING. TEMPERATURES WILL TEND TO STAY COLDER LONGER TUESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ AZZ506-507-509-171000- /O.CON.KTWC.FZ.W.0003.141117T0900Z-141117T1500Z/ /O.CON.KTWC.FZ.W.0004.141118T0900Z-141118T1500Z/ SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...CLIFTON...SAFFORD 545 PM MST SUN NOV 16 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST MONDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST MONDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY. * IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. * TEMPERATURES...TEMPERATURES BOTH MORNINGS WILL GENERALLY RANGE FROM 27 TO 33 DEGREES. * TIMING...FREEZING TEMPERATURES ARE EXPECTED TO OCCUR FROM 3 AM TO 8 AM BOTH MONDAY AND TUESDAY MORNINGS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
409 WWUS75 KTWC 170956 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 256 AM MST MON NOV 17 2014 AZZ508-172300- /O.CON.KTWC.FZ.W.0003.000000T0000Z-141117T1500Z/ /O.CON.KTWC.HZ.W.0001.141118T0900Z-141118T1500Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET- INCLUDING THE CITY OF...WILLCOX 256 AM MST MON NOV 17 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. A HARD FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY. * IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. * TEMPERATURES...TEMPERATURES THIS MORNING WILL GENERALLY RANGE FROM 26 TO 32 DEGREES. ON TUESDAY MORNING TEMPERATURES WILL RANGE FROM 21 TO 31 DEGREES. * TIMING...FREEZING TEMPERATURES ARE EXPECTED TO OCCUR THROUGH 8 AM MST MONDAY MORNING. TEMPERATURES WILL TEND TO STAY COLDER LONGER TUESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ AZZ506-507-509-172300- /O.CON.KTWC.FZ.W.0003.000000T0000Z-141117T1500Z/ /O.CON.KTWC.FZ.W.0004.141118T0900Z-141118T1500Z/ SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...CLIFTON...SAFFORD 256 AM MST MON NOV 17 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY. * IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. * TEMPERATURES...TEMPERATURES BOTH MORNINGS WILL GENERALLY RANGE FROM 27 TO 33 DEGREES. * TIMING...FREEZING TEMPERATURES ARE EXPECTED TO OCCUR THROUGH 8 AM THIS MORNING AND FROM 2 AM TO 8 AM TUESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
941 WWUS75 KTWC 171506 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 806 AM MST MON NOV 17 2014 AZZ508-172300- /O.EXP.KTWC.FZ.W.0003.000000T0000Z-141117T1500Z/ /O.CON.KTWC.HZ.W.0001.141118T0900Z-141118T1500Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET- INCLUDING THE CITY OF...WILLCOX 806 AM MST MON NOV 17 2014 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY... ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING FOR THIS MORNING IS NO LONGER IN EFFECT. A HARD FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY. * IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. * TEMPERATURES...TUESDAY MORNING TEMPERATURES WILL RANGE FROM 21 TO 31 DEGREES. * TIMING...FREEZING TEMPERATURES ARE EXPECTED TO OCCUR BETWEEN 2 AM AND 8 AM MST TUESDAY MORNING...ALTHOUGH A FEW SPOTS COULD LINGERING BELOW FREEZING A LITTLE LONGER. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ506-507-509-172300- /O.EXP.KTWC.FZ.W.0003.000000T0000Z-141117T1500Z/ /O.CON.KTWC.FZ.W.0004.141118T0900Z-141118T1500Z/ SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...CLIFTON...SAFFORD 806 AM MST MON NOV 17 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY... ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING FOR THIS MORNING IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY. * IMPACTS...BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. * TEMPERATURES...TEMPERATURES BOTH MORNINGS WILL GENERALLY RANGE FROM 27 TO 33 DEGREES. * TIMING...FREEZING TEMPERATURES ARE EXPECTED TO OCCUR BETWEEN 2 AM AND 8 AM TUESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Nov 16, 2:35 AM MST, 2 minutes earlier.
Area forecast discussion, Nov 16, 2:35 AM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
235 AM MST SUN NOV 16 2014
.SYNOPSIS...A WEATHER SYSTEM MOVING IN FROM THE NORTH WILL RESULT IN
A CHANCE OF VALLEY RAIN SHOWERS AND MOUNTAIN SNOW MAINLY NORTHEAST
OF TUCSON SUNDAY ALONG WITH GUSTY NORTHWEST WINDS AT TIMES. THIS
SYSTEM WILL BE FOLLOWED BY COOLER THAN AVERAGE TEMPERATURES FOR THE
FIRST HALF OF THE WORK WEEK WITH SOME BELOW FREEZING READINGS BOTH
MONDAY AND TUESDAY MORNINGS.
&&
.DISCUSSION...WATER VAPOR IMAGERY AND 16/00Z UPPER-AIR PLOTS SHOW
THE SYSTEM THAT WILL BRING SHOWERS TO PORTIONS OF GRAHAM AND
GREENLEE COUNTIES TODAY...CURRENTLY EXTENDS EAST TO WEST ACROSS
SOUTHERN UTAH AND NEVADA. THIS SYSTEM HAS MOVED RAPIDLY SOUTH DURING
THE PAST SEVERAL HOURS AND WILL CONTINUE TO DO SO THIS MORNING. IR
SATELLITE IMAGERY SHOWS EXTENSIVE CLOUDINESS ASSOCIATED WITH THIS
SYSTEM THAT COVERS SOUTHERN UTAH...NORTHERN ARIZONA...MUCH OF
COLORADO AND NORTHERN NEW MEXICO. THE SYSTEM IS EXPECTED TO SWING
ACROSS NORTHEAST ARIZONA AND INTO NORTHERN NEW MEXICO DURING THE
NEXT 12 HOURS OR SO. DURING THAT TIME EXPECT SHOWERS TO DEVELOP OVER
THE NORTHEASTERN QUADRANT OF ARIZONA WITH THE WHITE MOUNTAINS OF
NORTHERN GREENLEE AND GRAHAM COUNTIES RECEIVING RAIN MIXED WITH SNOW
IN THE PROCESS. NOT A SIGNIFICANT AMOUNT OF SNOW...JUST A COUPLE OF
INCHES OR SO ON THE HIGHEST MOUNTAIN LOCATIONS OF GRAHAM AND
GREENLEE COUNTIES...WITH RAIN IN VALLEY LOCATIONS. IN ADDITION TO
THE SHOWERS...EXPECT WINDS TO INCREASE AS THIS SYSTEM MOVES ACROSS
THE REGION. THE AREAS TO SEE THE MOST SIGNIFICANT WINDS WILL BE IN
THE GILA RIVER VALLEY...INCLUDING THE TOWN OF SAFFORD WHERE WINDS
WILL BE IN THE HIGH END OF BREEZY TO LOW END OF WINDY CATEGORIES...
BUT BELOW WIND ADVISORY CRITERIA. BY LATE THIS AFTERNOON THE SYSTEM
WILL HAVE MOVED TO THE TEXAS PANHANDLE WITH THE RAIN CHANCES FOR
EAST CENTRAL ARIZONA DROPPING CONSIDERABLY...WITH NO THREAT BY EARLY
THIS EVENING.
THIS SYSTEM WILL CONTINUE TO MOVE EASTWARD THROUGH THE EARLY PART OF
THE WEEK BECOMING ABSORBED INTO THE LARGE LOW PRESSURE SYSTEM OVER
THE GREAT LAKES REGION WITH THE ASSOCIATED TROUGH THAT WILL COVER A
LARGE PART OF THE EASTERN STATES. MEANWHILE...RIDGING WILL BUILD IN
ACROSS THE WEST COAST MONDAY AND INTO THE WESTERN STATES ON TUESDAY.
THE AFOREMENTIONED TROUGH PASSAGE WILL USHER IN COLD AIR BEHIND IT
FOR FREEZING TO SUB-FREEZING LOW TEMPERATURES EXPECTED FOR MONDAY
AND TUESDAY MORNINGS...ALBEIT THE COLDEST MORNING WILL BE TUESDAY.
THAT SAID...THE FREEZE WATCH FOR MONDAY AND TUESDAY MORNINGS HAVE
BEEN UPGRADED TO FREEZE WARNINGS. THESE WILL BE IN EFFECT STARTING
FROM 2 AM TO 8 AM MST FOR BOTH MONDAY AND TUESDAY MORNINGS FOR MOST
OF THE VALLEY LOCATIONS OF GRAHAM AND COCHISE COUNTIES. SEE THE
WATCH/WARNING/ADVISORY SECTION BELOW. ONE CAVEAT TO THIS IS THAT THE
FREEZE WARNING FOR TUESDAY MORNING MAY NEED TO BE UPGRADED TO A
'HARD' FREEZE WARNING. WILL LET SUBSEQUENT SHIFTS DECIDE IF THAT IS
THE ROUTE WE SHOULD TAKE. WOULD LIKE TO SEE HOW COLD WE ACTUALLY GET
MONDAY MORNING BEFORE MAKING A DECISION FOR TUESDAY.
BY MIDWEEK NEARLY ZONAL FLOW WILL DEVELOP ACROSS THE SOUTHWEST WITH
WEAK DISTURBANCES MOVING WEST TO EAST ACROSS PORTIONS OF THE
SOUTHWEST THROUGH LATE WEEK AND INTO THE WEEKEND. HOWEVER...THERE
ARE SOME TIMING DIFFERENCES AMONG THE MODELS...BUT MOSTLY DRY
WEATHER IS EXPECTED. THERE COULD BE A SMALL THREAT FOR SHOWERS LATE
SATURDAY INTO SUNDAY AS A COUPLE OF DISTURBANCES MOVE BY TO OUR
NORTH. I INHERITED SLIGHT CHANCES FOR MOUNTAIN LOCATIONS DURING THIS
TIME FRAME AND THIS SEEMS REASONABLE. THE 15/12Z RUN OF THE ECMWF
WAS RATHER WET...BUT THE 16/00Z RUN HAS BACKED OFF SIGNIFICANTLY...
BUT STILL SHOWS A SMALL THREAT FOR SATURDAY INTO SUNDAY. GIVEN THIS
UNCERTAINTY...WILL JUST KEEP THE SLIGHT CHANCE OF MOUNTAIN SHOWERS
THAT I INHERITED.
FOR TUCSON...HIGH TEMPS WILL GENERALLY RANGE FROM 3 TO 5 DEGS BELOW
NORMAL TODAY AND MONDAY...THEN NEAR NORMAL FOR TUESDAY.
THEREAFTER...HIGHS AROUND 2 TO 4 DEGS ABOVE NORMAL. LOW TEMPERATURES
EXPECTED TO BE 5 TO 8 DEGS BELOW NORMAL FOR MONDAY AND TUESDAY
MORNINGS RESPECTIVELY...WITH NEAR NORMAL LOWS FOR WEDNESDAY.
THEREAFTER...LOWS 3 TO 5 DEGS ABOVE NORMAL EACH MORNING.
&&
.AVIATION...VALID THRU 17/12Z.
EXPECT SOME LOWER TO MID LEVEL CLOUDS TO SLIDE SE ACROSS AREAS NORTH
AND EAST OF KTUS TODAY WITH SCT-BKN CLOUDS AT 5-9K FT AND SCT-BKN
LAYERS ABV. ISOLATED TO SCATTERED VALLEY -SHRA ESPECIALLY NE OF
KSAD WITH MOUNTAIN SNOW LIKELY NE OF KSAD. CLOUDS AND SHOWER
ACTIVITY WILL MOVE SE OF THE AREA BY 17/00Z WITH CLEAR SKIES
THEREAFTER. SURFACE WINDS INCREASING AFTER 16/15Z BECOMING WLY/NWLY
AT 10-20 KTS WITH THE STRONGEST WINDS EAST OF KTUS...ESPECIALLY DOWN
THE GILA RIVER VALLEY. WIND EASING TO 6-12 KTS AND BECOMING NE AFT
17/03Z THEN BECOMING EAST BY 17/12Z. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS. CERNIGLIA
&&
.FIRE WEATHER...A WEATHER SYSTEM DIVING SE ACROSS THE AREA TODAY
WILL BRING ISOLATED TO SCATTERED VALLEY SHOWERS MAINLY NORTHEAST OF
TUCSON TODAY WITH MOUNTAIN SNOW LIKELY IN THE WHITE MOUNTAINS. IT
WILL ALSO GENERATE GUSTY WEST TO NORTHWEST WINDS ACROSS THE EASTERN
HALF OF THE FORECAST AREA ESPECIALLY AROUND SAFFORD WHERE WIND
SPEEDS OF 15-25 MPH WITH GUSTS TO AROUND 30 MPH ARE POSSIBLE DOWN
THE GILA RIVER VALLEY. COLDER AND VERY DRY AIR WILL SETTLE IN OVER
THE AREA MONDAY THROUGH TUESDAY WITH EASTERLY WINDS AT TIMES. THEN
WEDNESDAY ONWARD...DRY WEATHER WILL CONTINUE WITH SEASONALLY NORMAL
TEMPERATURES AND TYPICAL DIURNAL WINDS. CERNIGLIA
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING IS IN EFFECT FROM
2 AM TO 8 AM MST MONDAY FOR AZZ506>509.
FREEZE WARNING IS IN EFFECT FROM 2 AM TO 8 AM MST TUESDAY FOR
AZZ506>509.
&&
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
PUBLIC...MOLLERE
AVIATION/FIRE WEATHER...CERNIGLIAThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 2:37 AM MST | Freeze Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 53 hr |
| Nov 16, 2:40 PM MST | Hard Freeze Warning | TWC | Cochise, Graham, Pima, Santa Cruz | 41 hr |
Nearby
Freeze Warnings in Arizona, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.